Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 158, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 19, 2015, 4:42 PM CDT for Jackson County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2015, 4:42 PM CDT (21:42 UTC)
- Expired
- Aug 19, 2015, 5:02 PM CDT
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jackson County, TN
The radar
The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
421
WUUS54 KOHX 192142
SVROHX
TNC087-192215-
/O.NEW.KOHX.SV.W.0158.150819T2142Z-150819T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT WED AUG 19 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 PM CDT
* AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GAINESBORO...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GAINESBORO AND WHITLEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3648 8562 3647 8557 3640 8550 3630 8550
3627 8551 3629 8585 3634 8584 3634 8583
3635 8583 3640 8582 3649 8563
TIME...MOT...LOC 2142Z 252DEG 26KT 3636 8576
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGER2 follow-up statements
724
WWUS54 KOHX 192154
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
454 PM CDT WED AUG 19 2015
TNC087-192215-
/O.CON.KOHX.SV.W.0158.000000T0000Z-150819T2215Z/
JACKSON TN-
454 PM CDT WED AUG 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN JACKSON COUNTY...
AT 454 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GAINESBORO...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GAINESBORO AND WHITLEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3648 8562 3647 8557 3640 8550 3630 8550
3627 8551 3629 8571 3643 8575 3649 8563
TIME...MOT...LOC 2154Z 257DEG 30KT 3637 8561
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGER998
WWUS54 KOHX 192202
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT WED AUG 19 2015
TNC087-192212-
/O.CAN.KOHX.SV.W.0158.000000T0000Z-150819T2215Z/
JACKSON TN-
502 PM CDT WED AUG 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS OVER
40 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3648 8562 3647 8557 3640 8550 3630 8550
3627 8551 3629 8571 3643 8575 3649 8563
TIME...MOT...LOC 2201Z 252DEG 26KT 3639 8554
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:21 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 19, 2:21 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 221 PM CDT WED AUG 19 2015 .DISCUSSION...SURFACE MAP SHOWS A COLD FRONT SITUATED JUST WEST OF THE MISSISSIPPI RIVER THIS HOUR, WITH SCATTERED STORMS FIRING ACROSS MIDDLE TENNESSEE IN THE WARM, HUMID & UNSTABLE PRE-FRONTAL AIR MASS. LOOK FOR THE ACTIVITY TO INCREASE IN COVERAGE AS WE HEAD INTO THE EVENING AND THE FRONT DRAWS CLOSER. MOST OF MIDDLE TENNESSEE REMAINS UNDER A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT, WITH FROPA NOT OCCURRING UNTIL LATE TONIGHT AND EARLY TOMORROW MORNING. THE FRONTAL BOUNDARY IS THEN EXPECTED TO STALL OVER THE TENNESSEE VALLEY, THEREBY KEEPING LOW POP'S ACROSS OUR SOUTH THROUGH FRIDAY WHEN HIGH PRESSURE FINALLY PUSHES THE MOISTURE SOUTHWARD. A SECOND SYSTEM WILL DEVELOP IN QUICK SUCCESSION OVER THE ARK-LA-TEX DURING THE WEEKEND, RE-INTRODUCING ISOLATED TO SCATTERED POP'S, WITH A SUBSEQUENT SURFACE FRONT COMING THROUGH ON MONDAY. AFTER THIS, LOOK FOR STRONG HIGH PRESSURE TO BUILD IN FROM THE WEST AND KEEP US DRY AND COOLER AT LEAST THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 79 62 83 / 80 40 10 10 CLARKSVILLE 62 78 59 82 / 90 20 10 10 CROSSVILLE 68 75 61 78 / 80 70 20 10 COLUMBIA 68 79 61 83 / 80 50 20 10 LAWRENCEBURG 69 78 63 82 / 70 60 20 20 WAVERLY 63 79 61 83 / 90 30 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 08
Hazardous weather outlook, Aug 19, 12:09 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1209 PM CDT WED AUG 19 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-201715- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1209 PM CDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS FOR ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND EARLY TONIGHT AS A COLD FRONT PASSES. THE MAIN THREAT IS DAMAGING WIND...AND POSSIBLY LOCALIZED FLASH FLOODING FROM HEAVY DOWNPOURS. LARGE HAIL IS ALSO NOT OUT OF THE QUESTION BUT CHANCES ARE SMALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY.
In the hours before
Special weather statement, Aug 19, 3:00 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT WED AUG 19 2015
TNZ027-059-062-192030-
DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN-
300 PM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHEASTERN WILLIAMSON AND NORTHWESTERN RUTHERFORD COUNTIES UNTIL
330 PM CDT...
AT 259 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BRENTWOOD...OR NEAR FRANKLIN...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NOLENSVILLE AROUND 310 PM CDT.
ANTIOCH AROUND 315 PM CDT.
SMYRNA...LA VERGNE AND RURAL HILL AROUND 330 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PERCY PRIEST LAKE.
LAT...LON 3615 8655 3614 8655 3614 8653 3612 8653
3611 8654 3610 8651 3596 8643 3590 8682
3604 8684 3616 8657
TIME...MOT...LOC 1959Z 254DEG 26KT 3599 8678
11Special weather statement, Aug 19, 3:19 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
319 PM CDT WED AUG 19 2015
TNZ056-057-192100-
PERRY TN-HICKMAN TN-
319 PM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY AND HICKMAN
COUNTIES UNTIL 400 PM CDT...
AT 319 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF LINDEN...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CENTERVILLE AROUND 355 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NUNNELLY...
PLEASANTVILLE...PINEWOOD...LOBELVILLE AND BUCKSNORT.
LAT...LON 3584 8774 3584 8772 3587 8771 3592 8767
3592 8765 3595 8761 3595 8756 3597 8753
3598 8753 3575 8728 3562 8775 3575 8783
TIME...MOT...LOC 2019Z 239DEG 26KT 3571 8772
11Special weather statement, Aug 19, 3:27 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT WED AUG 19 2015
TNZ009-010-192100-
MACON TN-CLAY TN-
327 PM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND CENTRAL
MACON COUNTIES UNTIL 400 PM CDT...
AT 326 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAFAYETTE...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...RED BOILING SPRINGS...BOLES...BUGTUSSLE AND MOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3662 8561 3656 8558 3645 8607 3654 8612
3663 8598
TIME...MOT...LOC 2026Z 242DEG 25KT 3654 8598
11Special weather statement, Aug 19, 3:50 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 350 PM CDT WED AUG 19 2015 TNZ028>030-192115- TROUSDALE TN-SMITH TN-WILSON TN- 350 PM CDT WED AUG 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILSON...SOUTHWESTERN SMITH AND SOUTHWESTERN TROUSDALE COUNTIES UNTIL 415 PM CDT... AT 350 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LEBANON...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WATERTOWN AROUND 410 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DICKERSON CHAPEL RECREATION AREA AND TUCKERS CROSSROADS. LAT...LON 3610 8602 3613 8637 3630 8633 3638 8608 TIME...MOT...LOC 2050Z 265DEG 23KT 3621 8629 11
Special weather statement, Aug 19, 4:22 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 422 PM CDT WED AUG 19 2015 TNZ028-030-064-192200- DE KALB TN-SMITH TN-WILSON TN- 422 PM CDT WED AUG 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILSON...SOUTHERN SMITH AND NORTHWESTERN DE KALB COUNTIES UNTIL 500 PM CDT... AT 422 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WATERTOWN...OR 10 MILES SOUTHWEST OF CARTHAGE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CARTHAGE...WATERTOWN...GORDONSVILLE...HICKMAN...SOUTH CARTHAGE... ALEXANDRIA...CENTER HILL LAKE...EDGAR EVANS STATE PARK AND TUCKERS CROSSROADS. LAT...LON 3604 8580 3601 8616 3626 8618 3630 8585 TIME...MOT...LOC 2122Z 260DEG 24KT 3614 8606 SHAMBURGER
Special weather statement, Aug 19, 4:40 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT WED AUG 19 2015
TNZ031-192215-
JACKSON TN-
440 PM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 515 PM
CDT...
AT 440 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GAINESBORO...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GAINESBORO...GRANVILLE AND WHITLEYVILLE.
LAT...LON 3647 8558 3647 8557 3640 8550 3632 8549
3625 8579 3625 8582 3629 8585 3633 8584
3634 8583 3644 8582 3650 8567
TIME...MOT...LOC 2140Z 250DEG 31KT 3636 8578
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:34 PM CDT | Special Weather Statement | OHX | Dickson | 26 min |
| Aug 19, 2:01 PM CDT | Special Weather Statement | OHX | Cheatham | 29 min |
| Aug 19, 2:25 PM CDT | Special Weather Statement | OHX | Sumner | 35 min |
| Aug 19, 2:38 PM CDT | Areal Flood Advisory | OHX | Sumner | 2 hr |
| Aug 19, 3:00 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Aug 19, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 25 min |
| Aug 19, 3:19 PM CDT | Special Weather Statement | OHX | Hickman | 41 min |
| Aug 19, 3:27 PM CDT | Special Weather Statement | OHX | Macon | 33 min |
| Aug 19, 3:50 PM CDT | Special Weather Statement | OHX | Wilson | 25 min |
| Aug 19, 4:22 PM CDT | Special Weather Statement | OHX | Smith | 38 min |
| Aug 19, 4:40 PM CDT | Special Weather Statement | OHX | Jackson | 35 min |
| Aug 19, 4:50 PM CDT | Areal Flood Advisory | OHX | Hickman, Perry | 5 hr |
| Aug 19, 5:00 PM CDT | Special Weather Statement | OHX | DeKalb | 30 min |
| Aug 19, 5:01 PM CDT | Special Weather Statement | OHX | Overton | 29 min |
| Aug 19, 5:31 PM CDT | Special Weather Statement | OHX | DeKalb, White | 44 min |
| Aug 19, 6:29 PM CDT | Areal Flood Advisory | OHX | Cumberland, DeKalb, Putnam, White | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.